Alert archive / Hawaii / Wind Advisories in 2020
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 6, 2020, 2:20 PM HST for 4 counties in Hawaii. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2020, 2:20 PM HST (00:20 UTC)
- Expired
- Mar 8, 2020, 7:54 PM HST
- In force
- 54 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 0.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WWHW70 PHFO 070020 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 220 PM HST Fri Mar 6 2020 ...WIND ADVISORY FOR ALL HAWAIIAN ISLANDS UNTIL 6 PM HST SATURDAY... .High pressure far north of the islands will support strong trade winds through Saturday, with winds gradually weakening thereafter. HIZ001>021-023>027-071500- /O.NEW.PHFO.WI.Y.0009.200307T0020Z-200308T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Kohala-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 220 PM HST Fri Mar 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Northeast to east winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...All Hawaiian Islands except the summits and upper slopes of Haleakala on Maui, and Mauna Kea and Mauna Loa on the Big Island. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with caution. Secure trash cans, lawn furniture, and other loose objects that can easily be blown around by strong wind gusts. && $$ Birchard
7 follow-up statements
011 WWHW70 PHFO 070252 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 452 PM HST Fri Mar 6 2020 ...HIGH WIND WARNING FOR LEEWARD KOHALA DISTRICT UNTIL 6 PM HST SATURDAY... ...WIND ADVISORY FOR ALL HAWAIIAN ISLANDS UNTIL 6 PM HST SATURDAY... .High pressure far north of the islands will support strong to locally damaging trade winds through Saturday, with winds gradually weakening thereafter. HIZ026-071600- /O.UPG.PHFO.WI.Y.0009.000000T0000Z-200308T0400Z/ /O.NEW.PHFO.HW.W.0003.200307T0252Z-200308T0400Z/ Kohala- Including the city of Waikoloa 452 PM HST Fri Mar 6 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 30 to 40 mph with frequent gusts near 60 mph. * WHERE...Kohala District. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. Stay away from downed power lines. && $$ HIZ001>021-023>025-027-071600- /O.CON.PHFO.WI.Y.0009.000000T0000Z-200308T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Bradshaw Field, and Saddle Road Above 5000 feet 452 PM HST Fri Mar 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Northeast to east winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...All Hawaiian Islands except the summits and upper slopes of Haleakala on Maui, and Mauna Kea and Mauna Loa on the Big Island. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with caution. Secure trash cans, lawn furniture, and other loose objects that can easily be blown around by strong wind gusts. && $$ Birchard
291 WWHW70 PHFO 070531 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 731 PM HST Fri Mar 6 2020 ...HIGH WIND WARNING FOR LEEWARD WEST MAUI LANAI KAHOOLAWE AND THE LEEWARD KOHALA DISTRICT UNTIL 6 PM HST SATURDAY... ...WIND ADVISORY FOR ALL HAWAIIAN ISLANDS UNTIL 6 PM HST SATURDAY... .High pressure far north of the islands will support strong to locally damaging trade winds through Saturday, with winds gradually weakening thereafter. HIZ014>016-018-071600- /O.UPG.PHFO.WI.Y.0009.000000T0000Z-200308T0400Z/ /O.EXA.PHFO.HW.W.0003.000000T0000Z-200308T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Including the cities of Manele, Lanai City, Lahaina, and Kaanapali 731 PM HST Fri Mar 6 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Northeast winds 30 to 40 mph with frequent gusts up to 60 mph. * WHERE...Leeward West Maui, Lanai and Kahoolawe. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages can be expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. Stay away from downed power lines. && $$ HIZ026-071600- /O.CON.PHFO.HW.W.0003.000000T0000Z-200308T0400Z/ Kohala- Including the city of Waikoloa 731 PM HST Fri Mar 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 30 to 40 mph with frequent gusts up to 60 mph. * WHERE...Leeward Kohala District. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages can be expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from downed power lines. && $$ HIZ001>013-017-019>021-023>025-027-071600- /O.CON.PHFO.WI.Y.0009.000000T0000Z-200308T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Maui Windward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Wailuku, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Bradshaw Field, and Saddle Road Above 5000 feet 731 PM HST Fri Mar 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...All Hawaiian Islands except the summits and upper slopes of Haleakala on Maui, Mauna Kea and Mauna Loa on the Big Island, and areas in the High Wind Warning. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with caution. Secure trash cans, lawn furniture, and other loose objects that can easily be blown around by strong wind gusts. && $$
153 WWHW70 PHFO 071330 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Sat Mar 7 2020 ...HIGH WIND WARNING FOR LEEWARD WEST MAUI LANAI KAHOOLAWE AND THE LEEWARD KOHALA DISTRICT UNTIL 6 PM HST THIS EVENING... ...WIND ADVISORY FOR ALL HAWAIIAN ISLANDS UNTIL 6 PM HST THIS EVENING... .High pressure far north of the islands will support strong to locally damaging trade winds today, with winds gradually weakening tonight and Sunday. HIZ014>016-018-026-080400- /O.CON.PHFO.HW.W.0003.000000T0000Z-200308T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West-Kohala- Including the cities of Manele, Lanai City, Lahaina, Kaanapali, and Waikoloa 330 AM HST Sat Mar 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 30 to 40 mph with localized gusts over 60 mph. * WHERE...Leeward West Maui, Lanai, Kahoolawe and the Leeward Kohala District on the Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages can be expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. Stay away from downed power lines. && $$ HIZ001>013-017-019>021-023>025-027-080400- /O.CON.PHFO.WI.Y.0009.000000T0000Z-200308T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Maui Windward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-Kona-South Big Island- Big Island North and East-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Wailuku, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Bradshaw Field, and Saddle Road Above 5000 feet 330 AM HST Sat Mar 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...All Hawaiian Islands except the summits and upper slopes of Haleakala on Maui, Mauna Kea and Mauna Loa on the Big Island, and areas in the High Wind Warning. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with caution. Secure trash cans, lawn furniture, and other loose objects that can easily be blown around by strong wind gusts. && $$
151 WWHW70 PHFO 080134 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 334 PM HST Sat Mar 7 2020 ...WIND ADVISORY FOR PORTIONS OF MAUI AND HAWAII COUNTIES... .High pressure far north of the islands will support strong trade winds through Sunday. HIZ014>016-018-026-081445- /O.CAN.PHFO.HW.W.0003.000000T0000Z-200308T0400Z/ /O.EXB.PHFO.WI.Y.0009.000000T0000Z-200309T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West-Kohala- Including the cities of Manele, Lanai City, Lahaina, Kaanapali, and Waikoloa 334 PM HST Sat Mar 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui, and the northern Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ HIZ001>013-020-021-023-024-027-080245- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-200308T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Windward Haleakala-Leeward Haleakala-Kona- South Big Island-Big Island Interior- Including the cities of Lihue, Princeville, Poipu, Waimea, Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, Makakilo, Kalaupapa, Kaunakakai, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Bradshaw Field, and Saddle Road Above 5000 feet 334 PM HST Sat Mar 7 2020 ...WIND ADVISORY IS CANCELLED... $$ HIZ017-019-025-081445- /O.EXT.PHFO.WI.Y.0009.000000T0000Z-200309T0400Z/ Maui Windward West-Maui Central Valley-Big Island North and East- Including the cities of Wailuku, Kahului, Hilo, Volcano, Honokaa, and Kamuela 334 PM HST Sat Mar 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Portions of Maui and the northern Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with caution. Secure trash cans, lawn furniture, and other loose objects that can easily be blown around by strong wind gusts. && $$ Morrison
415 WWHW70 PHFO 081411 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 411 AM HST Sun Mar 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING FOR PORTIONS OF MAUI AND HAWAII COUNTIES... HIZ014>019-025-026-090315- /O.CON.PHFO.WI.Y.0009.000000T0000Z-200309T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Big Island North and East- Kohala- Including the cities of Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 411 AM HST Sun Mar 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui, and the northern Big Island. * WHEN...Until 6 PM HST today. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. && $$ RCB
544 WWHW70 PHFO 090117 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 317 PM HST Sun Mar 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY MORNING FOR PORTIONS OF MAUI AND HAWAII COUNTIES... HIZ014>019-025-026-091430- /O.EXT.PHFO.WI.Y.0009.000000T0000Z-200309T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Big Island North and East- Kohala- Including the cities of Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 317 PM HST Sun Mar 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Northeast winds 15 to 30 mph with localized gusts over 45 mph. * WHERE...Kahoolawe, Lanai, central valley of Maui and the near the West Maui Mountains, as well as near the Kohala Mountains and around Waimea on the Big Island. * WHEN...Until 6 AM HST Monday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. && $$
802 WWHW70 PHFO 090554 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 754 PM HST Sun Mar 8 2020 HIZ014>019-025-026-090700- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-200309T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Big Island North and East- Kohala- Including the cities of Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 754 PM HST Sun Mar 8 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below wind advisory threholds and will continue to trend lower through the overnight hours. $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 6, 9:55 AM HST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 6, 9:55 AM HST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 955 AM HST Fri Mar 6 2020 .SYNOPSIS... Strong high pressure passing north of the islands will support windy conditions over the islands through the first part of the weekend, with trade winds gradually easing from Sunday into early next week. The increasing trade winds will bring a surge in windward showers today, but a cooler air mass will bring drier conditions and fewer showers over the weekend. Periods of variable high cloudiness is anticipated over the weekend, thickest on Saturday. Light winds and warmer temperatures are forecast beginning Tuesday and Wednesday as a low develops north of the islands, with the low potentially affecting island weather later next week. && .DISCUSSION... NE to E trade winds are expected to continue strengthening into tonight, remain strong and gusty on Saturday, then gradually ease to moderate speeds Sunday into Tuesday. Winds are then expected to veer to the SE and weaken further Wednesday as a cut-off low aloft induces a surface trough near the islands. Island weather thereafter will hinge on the movement and intensity of the deep-layer cutoff low, and its associated front/convergence band. Strong high pressure far N of the islands has built southward over the past 24 hours, highlighted by 3-4 mb surface pressure rises over the islands. Trade winds have increased in response and are now locally gusty (30-40 mph gusts), with a gust to 47 mph recently reported at the typically windy Kohala Ranch on leeward Big Island. Model guidance has been consistent with the idea that winds will continue to strengthen today and peak tonight/Saturday, with sustained winds near the islands reaching 25-30 mph. Speeds will be close to criteria (sustained 30 mph/gusts to 50 mph) for a Wind Advisory in portions (if not all) of the state, and we will continue to closely monitor observations to determine its necessity. Trade showers are currently fairly active as an area of increased low-level moisture moves through, somewhat enhanced by a weak trough aloft to the NE. The early morning sounding from PHTO indicated that moisture extended as high as 15 thousand feet, likely due to the trough aloft. Showers are expected to diminish after today and remain somewhat limited over the weekend as cooler low-level air arrives from the NE (dew points dropping into the mid- to upper-50s and PWAT drops to a paltry 0.7" by Sunday) and mid-level heights rise slightly, with the mixed layer becoming reduced to a6-8 thousand feet. High clouds may pepper island skies through Sunday, and are expected to be thickest on Saturday. A remnant frontal boundary rounding the high to the N will loosen the gradient slightly on Sunday as it approaches from the NE, leading to a gradual downward trend in wind speeds as the direction backs to the NE. This boundary will bring a marginal increase in low- level moisture that will likely fuel a modest increase in trade winds showers Monday, while also ensuring the island air mass retains a slight chill, with dew points remaining in the 50s. Winds are expected to become light and variable by Wednesday as a cut-off low aloft induces a surface trough near the islands. As stated above, island weather thereafter will hinge on the movement and intensity of the deep-layer cutoff low, and its associated front/convergence band, but latest guidance maintains relatively light winds into next weekend. && .AVIATION... Locally breezy trade wind flow has returned and is expected to strengthen today. AIRMET Tango remains in effect for all islands for low-level turbulence downstream of elevated terrain. Elevated low-level moisture, combined with an unstable airmass, will maintain shower activity over the islands today. Showers will favor Windward slopes and coasts through tonight. AIRMET Sierra for mountain obscuration is, and will likely remain, in effect across north through east facing slopes of Oahu Molokai, Maui, and the Big Island through at least late morning. Shower activity is expected to decrease later Saturday morning as drier conditions move in for the weekend. && .MARINE... A 1037 mb surface high centered far north of the state is expected to gradually shift south and tighten the pressure gradient over the state. This will bring an increase to the already strong trades and will lead to gale force winds over select areas this afternoon and Saturday. In addition, seas are also becoming elevated and rough across most waters. A Small Craft Advisory (SCA) is currently in effect through this morning for all Hawaiian waters and a Gale warning will become in effect this afternoon for the typical windy areas around Maui County and the Big Island. Hazardous marine conditions will likely persist through the weekend with improving conditions expected early next week as the trades gradually decrease. The strengthening trade winds around and upstream of the islands will likely cause surf to become rough and elevated along east facing shores of the smaller islands today. A High Surf Advisory is in effect through Saturday night, along east facing shores of Kauai, Oahu, Molokai and Maui. A slight lag in the higher surf along east facing shores of the Big Island, but it will eventually increase there as well. The latest issuance of the HSA indicates the surf will build along east facing shores of the Big Island from this afternoon and tonight through Saturday night. A medium period north- northeast swell arriving Saturday night combined with the strong trades will also likely continue to keep the rough surf elevated along east facing shores through Sunday. Note that the Wave Watch III model guidance shows this north-northeast swell may be slightly larger over the eastern end of the island chain. Therefore, expect the HSA to be extended through the remainder of the weekend for most east facing shores. The surf will gradually trend down along east facing shores early next week as the trade winds weaken. In addition to the medium period north-northeast swell arriving this weekend, which was described above, expect a small, long period west- northwest swell to arrive Saturday, and persist from Sunday into Monday. A slightly larger long period west-northwest swell arriving Monday night is expected to build through Tuesday night, then gradually lower on Wednesday. Surf produce by the west-northwest and the north-northeast swells will likely remain below the HSA criteria along north and west facing shores through the middle of next week. Elsewhere, expect small background surf along south facing shores due to small south and southwest swells. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Sunday for East facing shores of Kauai Oahu Molokai and Maui. High Surf Advisory from noon today to 6 AM HST Sunday for East facing shores of the Big Island. Small Craft Advisory until noon HST today for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Gale Warning from noon today to 6 AM HST Sunday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. && DISCUSSION...Birchard AVIATION...TS MARINE...Kino
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:52 PM HST | High Wind Warning | HFO | Hawaii, Kalawao | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.